Hail, Rawlins
- When
- August 25, 2:10 AM MST
- Where
- Rawlins County, 12 mi N of Mc Donald
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 39.950, -101.367
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before the first event at Aug 25, 1:40 AM MST, 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 240 AM MDT WED AUG 25 2004 .DISCUSSION...BUSY WITH THUNDERSTORMS MOVING ACROSS THE NORTHERN ZONES AND A VERY BRIEF DISCUSSION FOLLOWS. BOTH ETA/GFS APPEAR TO HAVE INITIALIZED DESCENT ACROSS THE CENTRAL HIGH PLAINS WITH SOME DIFFERENCES ACROSS THE SOUTHWEST WITH 500 MB HEIGHTS. A HEALTHY SHORT WAVE MOVING NORTHEAST ACROSS SOUTHEAST COLORADO HAS KEPT THUNDERSTORMS GOING ACROSS THE NORTHWEST/NORTHERN ZONES AND ACTIVITY WILL DIMINISH AT OR SHORTLY AFTER 12Z ACROSS THE NORTHEAST ZONES AND MAY INCLUDE A MORNING MENTION IF NECESSARY. DO NOT THINK ADDITIONAL ACTIVITY WILL DEVELOP WITH SUBSIDENCE BEHIND EXITING SHORT WAVE. EXPECT WARMING FROM YESTERDAY WITH READINGS AROUND 90. SOME WARMING ON THURSDAY AS 06Z ETA BRINGS 850 MB THERMAL RIDGE INTO THE SOUTHWEST ZONES AHEAD OF BOUNDARY WHICH WILL HANG NORTH OF THE AREA UNTIL THURSDAY NIGHT. EXPECT HIGHS IN THE LOW/MID 90S WITH WEAK SURFACE FLOW. REMOVED POPS ON THURSDAY NIGHT WITH LACK OF MOISTURE THROUGH THE COLUMN. KEPT A SLIGHT CHANCE MENTION ON FRIDAY AS MOIST UPSLOPE FLOW DEVELOPS NORTH OF SURFACE LOW. THE INSTABILITY AXIS WILL REMAIN SOUTHEAST OF THE FORECAST AREA...HOWEVER GOOD UPSLOPE FLOW COMBINED WITH ASCENT FROM APPROACHING SHORT WAVE KEPT LIKELY MENTION FRIDAY NIGHT. DAYS 4 THROUGH 7...NO CHANGES. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && MCGUIRE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1019 AM MDT TUE AUG 24 2004 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-251200- CHEYENNE KS-CHEYENNE CO-DECATUR KS-DUNDY NE-GOVE KS-GRAHAM KS- GREELEY KS-HITCHCOCK NE-KIT CARSON CO-LOGAN KS-NORTON KS-RAWLINS KS- RED WILLOW NE-SHERIDAN KS-SHERMAN KS-THOMAS KS-WALLACE KS-WICHITA KS- YUMA CO- 1019 AM MDT TUE AUG 24 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST KANSAS...EXTREME SOUTHWEST NEBRASKA...AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT A SERIES OF THUNDERSTORM OUTBREAKS IN SOUTH CENTRAL NEBRASKA AND NORTHEAST KANSAS LAST NIGHT PUSHED A POOL OF MOIST AIR INTO WESTERN KANSAS THIS MORNING. AT THE SAME TIME A SURFACE LOW PRESSURE SYSTEM HAS DEVELOPED JUST NORTH OF THE DODGE CITY AREA THIS MORNING. THE RESULT OF THESE TWO INTERACTING DEVELOPMENTS HAS CREATED A SHARP DEMARCATION LINE ACROSS NORTHWEST KANSAS DIVIDING DRY AIR TO THE SOUTHWEST OVER SOUTHEAST COLORADO AND SOUTHWEST KANSAS FROM MOIST AIR TO THE NORTH AND EAST. THIS NEAR STATIONARY BOUNDARY NOW LIES FROM NEAR YUMA TO NEAR SCOTT CITY. BY THE MIDDLE OF THE AFTERNOON THIS BOUNDARY WILL BEGIN TO MOVE SLOWLY TO THE NORTHEAST. AS IT DOES THE COMBINATION OF AFTERNOON HEATING...DRY AIR PUSHING NORTHEAST AND UNSTABLE CONDITIONS IN THE UPPER ATMOSPHERE IS EXPECTED TO RESULT IN SCATTERED THUNDERSTORM DEVELOPMENT. THE BEST CHANCE FOR STRONG THUNDERSTORMS IS ALONG AND NORTHEAST OF A LINE FROM NEAR YUMA COLORADO TO GOODLAND TO MONUMENT ROCKS IN KANSAS. THERE IS A GOOD CHANCE FOR SEVERAL OF THESE THUNDERSTORMS BECOMING SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE GREATEST THREATS. THERE IS ALSO SUFFICIENT WIND SHEAR NEAR AND NORTHEAST OF THE BOUNDARY TO MAKE A TORNADO OR TWO POSSIBLE. ALSO...FURTHER NORTHEAST...IN THE NORTON AND HILL CITY AREAS...WHERE THE MOIST AIR IS DEEPEST...PERIODS OF HEAVY RAINFALL COULD RESULT IN FLASH FLOODING LATER THIS EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN FROM LATE THURSDAY THROUGH FRIDAY AS A COLD FRONT APPROACHES AND MOVES ACROSS THE TRISTATE AREA. AT THIS TIME DANGEROUS CLOUD TO GROUND LIGHTNING IS EXPECTED TO BE THE GREATEST THREAT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. RJC
The Goodland radar (KGLD), 71 km away, was scanning. The volume nearest the first event began at 09:11 UTC.
2 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kansas in 2004Every state in 2004This day in weather historyWarnings in Kansas, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5419341, 5419342.